Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 69, NWS Brownsville, TX

July 5, 2007Cameron County, Texas

NWS Brownsville, TX issued this flash flood warning at Jul 5, 2007, 12:25 AM CDT for Cameron County, Texas. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2007, 12:25 AM CDT (05:25 UTC)
Expired
Jul 5, 2007, 2:15 AM CDT
In force
110 min
Issued by
NWS Brownsville, TX
Area
Whole counties

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 27 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 5.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2007-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3088 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2007-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3088 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 050527
FFWBRO
TXC061-050715-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1225 AM CDT THU JUL 5 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CAMERON COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...SAN BENITO...PORT ISABEL...
  HARLINGEN...BROWNSVILLE...

* UNTIL 215 AM CDT

* AT 1225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  HEAVY RAIN PRODUCING THUNDERSTORMS OVER SOUTHWESTERN CAMERON       
  COUNTY FROM JUST SOUTH OF SAN BENITO EXTENDING SOUTH TO THE RIO    
  GRANDE RIVER. THESE THUNDERSTORMS ARE MOVING TO THE NORTHEAST AT   
  AROUND 15 TO 20 MILES AN HOUR AND ARE PRODUCING RAINFALL FROM ONE  
  TO TWO INCHES AN HOUR. THESE THUNDERSTORMS WILL REACH THE RANCHO   
  VIEJO AND LOS FRESNOS AREAS BY 1230 AM...BROWNSVILLE BY 1 AM AND   
  SOUTH PADRE ISLAND BY 2 AM.   

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH PADRE
  ISLAND...RIO HONDO...RANCHO VIEJO...LOS FRESNOS...LAGUNA VISTA AND
  LAGUNA HEIGHTS

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 2632 9771 2569 9773 2600 9711 2648 9723
      2629 9753

$$

SPEECE
1 follow-up statement
000 
WGUS74 KBRO 050620
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
120 AM CDT THU JUL 5 2007

TXC061-050715-
CAMERON TX-
120 AM CDT THU JUL 5 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR
CAMERON COUNTY...

AT 120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL OVER MUCH OF 
CENTRAL AND EASTERN CAMERON COUNTY.  THESE THUNDERSTORMS ARE MOVING 
TO THE NORTHEAST AT AROUND 15 MPH AND ARE GENERATING RAINFALL RATES 
OF ONE TO TWO INCHES AN HOUR WITHIN THE WARNING AREA.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH PADRE 
ISLAND...PORT ISABEL...LAGUNA VISTA...LAGUNA HEIGHTS...BROWNSVILLE
RANCHO VIEJO AND LOS FRESNOS.  

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 2632 9771 2569 9773 2600 9711 2648 9723
      2629 9753

$$

SPEECE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 7:30 PM CDT, 4 hours 55 minutes earlier.

Area forecast discussion, Jul 4, 7:30 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
730 PM CDT WED JUL 4 2007

.DISCUSSION...FLOODING RAINS HAVE DOUSED THE RIO GRANDE VALLEY
TODAY...COURTESY OF AN UPPER LOW SPINNING OVER OUR NRN COUNTIES AND
COPIOUS AMOUNTS OF MSTR IN OUR ATM. ATTM...TSTMS W/HVY RAFL ARE MVG
INTO NW CAMERON...AND BEING JOINED BY OLE MEX CONVECTION MVG NORTH
FM TAMAULIPAS. THESE MECHANICS SHUD BRING RAFL TO SRN CAMERON IN AN
HOUR OR TWO.

MDLS FM 18Z MIXED ON PERSISTENCE OF PCPN THU...AND MOST IMPORTANTLY
...THE MVMT OF OUR UPPER LOW. PRUDENCE WOULD LEAVE CURRENT ZONES
ALONE UNTIL 00Z RUN GIVES BETTER IDEA ON RA CHCS THU...AND
SUBSEQUENT NEED FOR FLASH FLOOD WATCH. WILL ALLOW MIDNIGHT METS TO
MAKE THIS CALL.

NO CHANGES NEEDED ATTM.
&&

.PREV DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUE TO OCCUR OVER
THE SAME GENERAL AREAS MENTIONED IN THE PRIOR DISCUSSION. HOWEVER
NEW THUNDERSTORMS HAVE DEVELOPED JUST WEST OF OUR CWA AND ARE NOW
ENTERING ZAPATA COUNTY. WITH THE HEAVY RAIN POTENTIAL THE FLASH
FLOOD WILL CONTINUE UNTIL 0100 AM THURSDAY MORNING. THE COASTAL
THUNDERSTORMS HAVE EXTENDED FURTHER SOUTH AND CONTINUE TO MOVE FROM
SOUTH TO NORTH OVER THE COASTAL WATERS.

THE NEW 12Z MODEL GUIDANCE SHOWS A DISAGREEMENT BETWEEN THE NAM AND
THE GFS. THE GFS MODEL TRACKS THE TEXAS LOW TOWARD THE NORTH
NORTHEAST WHILE THE NAM TRACKS THE LOW NORTHWESTWARD. THE MOVEMENT
OF THE LOW FORECAST BY THE GFS SOLUTION WOULD BRING A VORTEX MAX
CURRENTLY LOCATED WEST OF THE CWA OVER US FOR THIS EVENING. THE
SATELLITE AND RADAR IMAGE TRENDS SHOW SOME EVIDENCE THAT THIS VORTEX
COULD ENTER OUR CWA FROM THE WEST LATER ON THIS AFTERNOON AND MAY
PERSIST WELL INTO THE EVENING HOURS.

&&

.AVIATION...THUNDERSTORMS ARE EXPECTED TO PERSIST THRU 06Z IN HRL
AND BRO...WITH CONVECTION EAST OF MFE NOW AND NOT LIKELY TO REFORM
OVRNGT. MVFR TO IFR CONDITIONS CAN BE EXPECTED AS THESE
THUNDERSTORMS MOVE THOUGH COASTAL AREAS WITH HIGH OVC WEST.
OTHERWISE...VFR TO OCCASIONAL MVFR CEILING ARE EXPECTED. LOW LEVEL
TURBULENCE DUE 20 TO 35 KNOT LOW LEVEL SOUTHERLY WINDS WILL PRODUCE
A MODERATE CHOP ACROSS DEEP SOUTH TEXAS OVRNGT WHILE SURFACE
WINDS WILL REMAIN BETWEEN 10 AND 20 KNOTS.

&&

.MARINE...AT 7 PM BUOY20 INDICATED SOUTHEAST WINDS AT 7 KNOTS WITH
SEAS AT 4 FEET WITH A 7 SECOND PERIOD. SVR TSTMS HAVE ENTERED THE
LAGUNA MADRE TODAY...AND CURRENTLY ARE CONFINED TO WILLACY AND
CAMERON COUNTY PORTIONS OF THE LAGUNA MADRE. QUICK DISSIPATION OF
THESE TSTMS HAVE BEEN NOTED AS THEY ENTER THE GULF WATERS. SMALL
CRAFT EXERCISE CAUTION WORDING WILL BE ADDED FOR THE NEAR SHORE
WATERS AND CONTINUE FOR FARTHER OFFSHORE AREAS WITH THE LAGUNA MADRE
TO REMAIN SLIGHTLY BELOW THESE HIGHER LEVELS. MARINE CONDITIONS ARE
EXPECTED TO IMPROVE BY FRIDAY AND OVER THE WEEKEND AS THE AREA OF
LOWER PRESSURE WEAKENS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  89  79  91 /  60  50  30  20
BROWNSVILLE          77  91  78  93 /  60  50  30  20
HARLINGEN            76  91  76  94 /  60  50  30  20
MCALLEN              76  91  77  95 /  60  40  30  30
RIO GRANDE CITY      77  90  77  94 /  60  40  30  30
SOUTH PADRE ISLAND   80  86  80  88 /  60  50  30  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 1 AM CDT THURSDAY FOR TXZ248>257.

&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

58/66/ABBOTT
Hazardous weather outlook, Jul 4, 8:00 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
800 PM CDT WED JUL 4 2007

TXZ248>257-051100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
800 PM CDT WED JUL 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REMAINDER OF TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ENDING ALONG THE
COASTAL AREAS BY MIDNIGHT...THEN CLEARING. SOME SEVERE THUNDERSTORMS
ARE POSSIBLE THROUGH MIDNIGHT MAINLY ALONG THE COAST AND ADJACENT
LAGUNA MADRE. HEAVY RAINS HAVE COVERED A LARGE PORTION OF THE RIO
GRANDE VALLEY TODAY AND EARLY TONIGHT. AS A RESULT...A FLASH FLOOD
WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS THROUGH 1 AM
THURSDAY. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH STATEMENT FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SHOWERS AND THUNDERSTORMS MAY CONTINUE OVER PORTIONS OF DEEP SOUTH
TEXAS THROUGH FRIDAY. THE STRONGER STORMS MAY PRODUCE HEAVY RAINFALL
AND LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO PAY CLOSE ATTENTION
TO THE LATEST WATCHES...WARNINGS AND ADVISORIES FROM THE NATIONAL
WEATHER SERVICE. SPOTTER ACTIVATION MAY BE NEEDED TODAY.

PHILO

In the hours before

Local storm report, Jul 4, 8:39 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
839 PM CDT WED JUL 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      18 W RAYMONDVILLE       26.48N 98.07W
07/04/2007                   HIDALGO            TX   COUNTY OFFICIAL

            EARTHEN DAM NEAR INTERSECTION OF 491 AND 1425 FAILED
            RELEASING 5 FOOT OF WATER INTO NEAR BY DRAINAGE DITCH.
            SHOULD NOT BE ANY DANGER TO LIFE.

0530 PM     FLASH FLOOD      1 S RAYMONDVILLE        26.46N 97.78W
07/04/2007                   WILLACY            TX   COUNTY OFFICIAL

            HIGHWAY FLOODED 1/4 MILE NORTH OF INTERSECTION OF BUS US
            77 AND FM 490.

0716 PM     FLASH FLOOD      1 S RAYMONDVILLE        26.46N 97.78W
07/04/2007                   WILLACY            TX   COUNTY OFFICIAL

            HIGHWAY BUS 77 1/4 MILE NORTH FM 490 GETTING WORST.

0716 PM     FLASH FLOOD      S RAYMONDVILLE          26.48N 97.78W
07/04/2007                   WILLACY            TX   COUNTY OFFICIAL

            INTERSECTION FN 490 AND 1834 WATER ON ROAD CAUSING
            TRAFFIC PROBLEMS.

&&

TABBOTT

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 1:48 AM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more14 hr
Jul 5, 1:51 AM CDTMarine Weather StatementBRO2 hr
Jul 5, 2:24 AM CDTFlash Flood WarningBROCameron2 hr
Jul 5, 6:08 AM CDTFlash Flood WarningBROHidalgo97 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.